Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

topamax

Is anyone here taking topamax for migraines? I am and it is working, but w/one side effect. I am not able to eat. Losing an average of 10lbs a month. No energy, no appetite, no nothing! At first I thought it was a miracle drug, but I don't think the side effects are worth it.

Answer Question
 
Stacey833

Asked by Stacey833 at 10:01 PM on Dec. 22, 2009 in Health

Level 6 (117 Credits)
Answers (3)
  • i take it for seizures...i've taken it since i was about 16...and havent had a seizure since. I started having seizures when i was about 13. I like the medicine...i've never had any side effects except for bad drug reactions...benadryl and albuteral (caused me to have a seizure) sometimes i get this twitch in my eye...and i also can go without eating...sometimes do 1 meal a day...but for me, with my work schedule it works for me. I feel if i'm hungry i eat...somedays i hog out, somedays i have no desire to eat at all.
    shay1130

    Answer by shay1130 at 10:15 PM on Dec. 22, 2009

  • My husband is taking it for spastic muscle movements after getting his peripheral nervous system messed up. He didn't have that for a problem with the weight thing, but it has made him a bit more lethargic. You should definitely talk to your doctor about that, because it's not a good side effect at all.
    kittyhasclaws

    Answer by kittyhasclaws at 10:21 PM on Dec. 22, 2009

  • topamax is used for many different things and it does cause weight loss...some people even use it for weight loss..but you are losing a lot. maybe your doc jut needs to change your dose
    shay1130

    Answer by shay1130 at 10:32 PM on Dec. 22, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN